Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Hiatus hernia, have sore throat since weeks, no relief with medicines. Suggestive remedy?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1681 Questions
hi doctor i was diagnosed with hiatus hernia last april and now i am suffering from sore throat and its been two weeks now i have taken atbiotics to no avail and the pain killers dont seem to help..please help cause this is so distressing.

i have not even received my first reply yet

Posted Fri, 7 Jun 2013 in Abdominal Pain
Answered by Dr. Ratnakar Kini 4 hours later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Sore throat can be due to infection ( bacterial or viral) or it could be due to acid reflux disease.
Since there is no relief with antibiotics and it is persistent for more than 2 weeks, infection is less likely. So the other possibility should be considered. Hiatus hernia is one of the predisposing factors for reflux disease. So I would suggest you to take medications like omeprazole for relief. I would also suggest you do salt water gargling and take tylenol.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor